Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 48, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 6, 2004, 4:08 AM CDT for Williamson County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2004, 4:08 AM CDT (09:08 UTC)
- Expired
- Apr 6, 2004, 5:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Williamson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 10:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WUUS54 KEWX 060908 SVRSAT TXC491-061015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 AM CDT TUE APR 6 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... WILLIAMSON * UNTIL 515 AM CDT * AT 408 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF LEANDER...OR ABOUT 9 MILES WEST OF CEDAR PARK...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTH OF LEANDER AT 420 AM 4 MILES NORTH OF ROUND ROCK AT 435 AM 5 MILES SOUTH OF GEORGETOWN AT 440 AM 4 MILES SOUTH OF WEIR AT 455 AM 4 MILES SOUTH OF GRANGER AT 510 AM SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3063 9794 3046 9778 3058 9726 3081 9747 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:34 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 6, 3:34 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 AM CDT TUE APR 6 2004 .DISCUSSION...BROKEN LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN ACROSS THE HILL COUNTRY WITH NORTHERN SECTION TO MOVE INTO AUSTIN AREA AROUND 4 AM. SOUTHERN PART OF LINE MOVING MORE SLOWLY AND SHOULD MOVE INTO SAN ANTONIO AREA AROUND 5 TO 530 AM MAKING FOR A DIFFICULT START OF THE MORNING RUSH. THE MESO ETA MODEL HANDLING SPEED OF THE LINE BETTER THAN GFS BUT STILL A BIT SLOW. LINE SHOULD MOVE ACROSS REST OF THE CWA BY MID AFTERNOON AND WILL EXTEND FFA UNTIL 2 PM. MINOR DISTURBANCE TO BRING CHANCE POPS EAST TONIGHT. UPPER LOW FINALLY MOVES NORTHEAST WITH BETTER WEATHER WEDNESDAY THROUGH FRIDAY. COLD FRONT RACES THROUGH STATE SATURDAY WITH TEMPS DROPPING BELOW SEASONAL NORMALS SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 57 81 57 / 80 30 0 0 AUSTIN BERGSTROM INTL AIRPORT 76 57 81 55 / 80 30 0 0 DEL RIO INTL AIRPORT 80 59 84 59 / 50 0 0 0 SAN ANTONIO INTL AIRPORT 77 59 81 60 / 80 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING FOR ALL BUT EXTREME NORTHWEST PORTION OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY UNTIL 2 PM CDT. && 03/06
Hazardous weather outlook, Apr 5, 4:00 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 400 PM CDT MON APR 5 2004 TXZ171>173-183>194-202>209-217>225-228-061000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 400 PM CDT MON APR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT TUESDAY MORNING. ADDITIONAL HEAVY RAINFALL TONIGHT WILL AVERAGE ONE HALF TO NEAR 2 INCHES WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE THIS EVENING AND INTO THE EARLY MORNING HOURS. LARGE HAIL NEAR 2 INCHES IN DIAMETER AND WINDS GUSTS TO NEAR 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT OF HEAVY RAIN WILL DECREASE TUESDAY AFTERNOON AND END TUESDAY NIGHT AS THE UPPER LEVEL STORM SYSTEMS MOVES OFF TO THE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS THIS EVENING.
In the hours before
Local storm report, Apr 5, 11:38 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CDT MON APR 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 2 S ROCKSPRINGS 29.99N 100.21W
04/05/2004 0.75 INCH EDWARDS TX TRAINED SPOTTER
3 TO 4 INCHES DEEP
&&
JPBLocal storm report, Apr 6, 2:37 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD LOMA ALTA 29.92N 100.77W
04/06/2004 VAL VERDE TX LAW ENFORCEMENT
HWY 277 FLOODED
1242 AM BLIZZARD ROCKSPRINGS 30.02N 100.21W
04/06/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 377 AND 674 CLOSED
0210 AM FLASH FLOOD ROCKSPRINGS 30.02N 100.21W
04/06/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 41, 55S, 335 CLOSED
0218 AM FLASH FLOOD 19 W MOUNTAIN HOME 30.17N 99.68W
04/06/2004 KERR TX LAW ENFORCEMENT
HIGHWAY 41 3 MILES EAST OF HIGHWAY 41 CLOSED
&&
DCLocal storm report, Apr 6, 2:42 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD LOMA ALTA 29.92N 100.77W
04/06/2004 VAL VERDE TX LAW ENFORCEMENT
HWY 277 FLOODED
1242 AM FLASH FLOOD ROCKSPRINGS 30.02N 100.21W
04/06/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 377 AND 674 CLOSED
0210 AM FLASH FLOOD ROCKSPRINGS 30.02N 100.21W
04/06/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 41, 55S, 335 CLOSED
0218 AM FLASH FLOOD 19 W MOUNTAIN HOME 30.17N 99.68W
04/06/2004 KERR TX LAW ENFORCEMENT
HIGHWAY 41 3 MILES EAST OF HIGHWAY 41 CLOSED
&&
DCLocal storm report, Apr 6, 3:06 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 AM CDT TUE APR 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD 27 N DEL RIO 29.77N 100.90W
04/06/2004 VAL VERDE TX LAW ENFORCEMENT
JUNCTION OF HIGHWAYS 277 AND 377 CLOSED
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:37 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Apr 5, 9:37 PM CDT | Flash Flood Warning | EWX | Kendall, Val Verde | 3 hr |
| Apr 5, 10:09 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 66 min |
| Apr 5, 10:43 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Apr 5, 11:19 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 56 min |
| Apr 6, 12:14 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 31 min |
| Apr 6, 12:35 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 10 min |
| Apr 6, 1:12 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 63 min |
| Apr 6, 1:38 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Kinney, Real, Val Verde | 4 hr |
| Apr 6, 2:16 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 59 min |
| Apr 6, 2:35 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Apr 6, 2:48 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 57 min |
| Apr 6, 3:04 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Apr 6, 3:26 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 64 min |
| Apr 6, 3:53 AM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| Apr 6, 5:05 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Apr 6, 5:41 AM CDT | Flash Flood Warning | EWX | Kerr, Real | 2 hr |
| Apr 6, 6:14 AM CDT | Flash Flood Warning | EWX | Blanco, Kendall, Travis, Williamson | 3 hr |
| Apr 6, 6:59 AM CDT | Flash Flood Warning | EWX | Burnet | 2 hr |
| Apr 6, 8:04 AM CDT | Flash Flood Warning | EWX | Kerr | 116 min |
| Apr 6, 9:27 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 108 min |
| Apr 6, 9:30 AM CDT | Flash Flood Warning | EWX | Kendall | 105 min |
| Apr 6, 11:10 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 110 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.